Funnel Cloud, Marion
- When
- July 12, 10:15 AM EST
- Where
- Marion County, 1.21 mi W of Early Bird
- Reported by
- Emergency Manager
- Coordinates
- 29.180, -82.390
Two funnel clouds were observed by deputies near Highway 328.
A trough over the eastern United States combined with deep tropical moisture over the region with a slow moving front sagging southward over Georgia combined with the sea breezes to produce a very active convective day. with activity further blossoming toward the Atlantic coast and over SE Ga during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A trough over the eastern United States combined with deep tropical moisture over the region with a slow moving front sagging southward over Georgia combined with the sea breezes to produce a very active convective day. Thunderstorm activity drifted inland from the SW and Gulf Coast region...with activity further blossoming toward the Atlantic coast and over SE Ga during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 8:16 AM EST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 916 AM EDT FRI JUL 12 2013 ...NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE THIS AFTERNOON INTO EARLY EVENING... .UPDATE... PRECIPITABLE WATER (PWAT) HAS INCREASED TO 2 INCHES OR MORE OVER THE REGION. THE BLENDED TOTAL PWAT SATELLITE PRODUCE SHOWS A BULLS-EYE OF 2.25 INCHES ALONG COASTLINE SOUTH OF ST. AUGUSTINE WHERE A FEW SHOWERS POPPED UP AND MOVED OFFSHORE. ISOLATED SHOWERS ARE MOVING ONSHORE ALONG THE GULF COAST BUT MOSTLY DISSIPATING PRIOR TO REACHING I-75 ATTM. ELSEWHERE A BAND OF RAIN WITH ISOLD EMBEDDED THUNDERSTORMS ASSOCIATED WITH A DEEP LAYER TROUGH STRETCHES OVER THE NW PORTION OF SE GA SOUTHWESTWARD INTO THE GULF OF MEXICO. KJAX MORNING SOUNDING SHOWS DEEP MOISTURE WITH W-SW FLOW. THUS THE ATLANTIC SEA BREEZE WILL BE PINNED NEAR THE COAST TODAY. THROUGH MID/LATE MORNING...SHOWERS/STORMS WILL INCREASE IN COVERAGE AS THEY SPREAD INLAND FROM THE GULF. EXPECT 60% OR HIGHER COVERAGE OVER SE GA AND SUWANNEE RIVER VALLEY BY NOON AND 40-50% FOR REMAINING AREAS. A FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS WILL BE POSSIBLE LATE AFTN INTO THE EVENING AS A RESULT OF COLLISIONS FROM OUTFLOW BOUNDARIES AND THE SEA BREEZE AND MAINLY OVER NE FL WHERE TEMPERATURES WILL BE IN UPPER 80S TO AROUND 90. TEMPS WILL BE SUPPRESSED ACROSS SE GA WITH HIGHS IN MID/UPPER 80S. && .AVIATION... NUMEROUS SHRA/TSRA ARE EXPECTED AND HAVE VCTS AFTER 15Z AT GNV AND 16Z AT REMAINING TAF SITES. ACTIVITY COULD LINGER PAST SUNSET ALONG THE EAST COAST. SHOWERS ARE POSSIBLE TONIGHT IN THE DEEP TROPICAL MOISTURE AND WILL GO WITH VCSH AFTER 02Z-03Z. && .MARINE... BUOYS ARE REPORTING SW WINDS LESS THAN 15 KT. SEAS ARE 2-3 FT THIS MORNING. NOCTURNAL SURGES ARE ANTICIPATED TO BRING SCEC CONDS TO OFFSHORE LEGS OVER THE WEEKEND. OTHERWISE NO HEADLINES ARE EXPECTED. RIP CURRENTS: LOW RISK THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 86 72 87 72 / 70 50 70 50 SSI 84 76 85 76 / 70 50 60 60 JAX 88 73 88 73 / 70 60 60 60 SGJ 87 73 87 73 / 70 60 60 60 GNV 88 71 88 71 / 70 60 60 60 OCF 88 71 89 73 / 60 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 AM EDT FRI JUL 12 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-131000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 333 AM EDT FRI JUL 12 2013 ...NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON INTO THE EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA RIVERS. PLEASE REFER TO STATEMENTS AND RIVER FLOOD WARNINGS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THUNDERSTORM COVERAGE WILL DECREASE NEXT WEEK. ELEVATED RIVER LEVELS WILL PERSIST THROUGH EARLY NEXT WEEK ACROSS SOUTHEAST GEORGIA. PLEASE REFER TO STATEMENTS AND RIVER FLOOD WARNINGS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The Jacksonville radar (KJAX), 160 km away, was scanning. The volume nearest the first event began at 15:16 UTC.
2 thunderstorm wind, 1 funnel cloud, 1 heavy rain. Local standard time, as filed.
Two funnel clouds were observed by deputies near Highway 328.
An observer measured 1.8 inches of rainfall within 45 minutes.
A large oak tree was blown down along Coopers Cove Road. The time of the event was based on radar imagery.
A 15 ft boat was capsized by thunderstorm winds. The boat had 1 soul on board, and the person was rescued. The event occurred in the Intracoastal Waterway of Guana River State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466673, 466674, 466675, 466676.